MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; WAX,BONE,NATURAL

MEDLINE INDUSTRIES INC.; WAX,BONE,NATURAL
Catalog Number DYNJBW25
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that at the beginning of a sternotomy procedure a piece of the bone wax broke off into the surgical site.Reportedly, the surgeon was required to remove the bone wax from the surgical site via an unidentified method.The patient was under general anesthesia at the time of the incident.The procedure did not last longer than expected and the patient did not require additional anesthesia to complete the procedure.No impact to the patient reported.No impact to the procedure reported.No sample was returned to the manufacturer for evaluation.No additional information was provided to the manufacturer.Due to the need for medical intervention to remove the bone wax from the surgical site, and in an abundance of caution, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that at the beginning of a sternotomy procedure a piece of the bone wax broke off into the surgical site.

Common Device Name
WAX,BONE,NATURAL
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key7586478
Report Number1417592-2018-00051
Device Sequence Number2195472
Product Code MTJ
UDI-Device Identifier10080196024216
UDI-Public10080196024216
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberDYNJBW25
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2018
Initial Report FDA Received Date06/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;